MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT100H1
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal and distal femoral vein using an indigo system flash aspiration catheter (flash catheter) and a non-penumbra sheath.During the procedure, while making the first pass with the flash catheter, the physician felt resistance.Under fluoroscopy, the flash catheter was noticed to be kinked between the proximal and mid-shaft.The physician decided to remove the flash catheter.While retracting, the flash catheter fractured at the kinked location; therefore, the proximal portion of the flash catheter was removed.A snare device was advanced to remove the distal portion of the flash catheter; however, while retracting, the snare lost hold of the distal segment.Therefore, the remaining segment was removed via cutdown.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was retained by the hospital and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21181706
Report Number3005168196-2025-00015
Device Sequence Number8537130
Product Code QEW
UDI-Device Identifier00815948029880
UDI-Public00815948029880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K241399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100H1
Device Lot NumberF00013239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale